Advertisement

Is it possible for medication to cause falls in older people?

Dr. Oluwatoyin Thomas, MD
Geriatric Medicine Specialist

It is possible for medication to cause falls in older people. Medications are one of the first things to be reviewed after an older person falls. The effects of medications on older adults can be very different than on younger adults. Older adults can be more prone to dizziness. Doctors and pharmacists work together to see if falls may be due to a drug interaction.

Trinity Health is a Catholic health care organization that acts in accordance with the Catholic tradition and does not condone or support all practices covered in this site. In case of emergency call 911. This site is educational and not a substitute for professional medical advice, always seek the advice of a qualified healthcare provider.

Continue Learning about Senior Health

Seniors, Eat Your Vitamins…and Don’t Forget Your Protein, Too!
Seniors, Eat Your Vitamins…and Don’t Forget Your Protein, Too!
Q: My ankle has been chronically sore, so I had it x-rayed. It showed a bone spur. My doctor wants me to do physical therapy before deciding on surger...
Read More
What causes weak thigh, hamstring, and butt muscles in older adults?
Rick OldermanRick Olderman
As we grow older, we typically look for more energy-efficient ways to do things. Our leg muscles see...
More Answers
Why should I consult a geriatrician if I am an older adult?
Aruna V. Josyula, MDAruna V. Josyula, MD
Anyone 65 years or older could benefit from a consultation with a geriatrician. A consultation shoul...
More Answers
Why Is the Demand Increasing for Meals on Wheels?
Why Is the Demand Increasing for Meals on Wheels?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.